Try it
Dermatology · Papulosquamous: drugs that aggravate psoriasis
Sample itemA man with stable plaque psoriasis develops widespread worsening after starting treatment for bipolar disorder. Which drug is the likely culprit?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
B. Lithium
Lithium, beta-blockers, antimalarials, NSAIDs and abrupt steroid withdrawal can precipitate or exacerbate psoriasis. Lithium is the classic mood stabiliser trigger. The drug may be continued only if psoriasis is controllable, otherwise an alternative is chosen.
Option by option
A. Olanzapine
Olanzapine is not a typical trigger of psoriasis.
B. Lithium (correct)
Correct. Lithium is a well-known psoriasis aggravator.
C. Sodium valproate
Valproate is not a typical trigger.
D. Clonazepam
Clonazepam is not linked to psoriasis flares.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Dermatology questions
- Blistering disordersA patient has flaccid blisters that rupture easily and a positive Nikolsky sign. Which c…
- LeprosyIn which type of leprosy is the lepromin test strongly positive?
- Pigmentary disordersA man has well-demarcated chalk-white macules on his hands and around his mouth. A skin…
- Drug reactionsWhich of the following drugs is a well-recognised trigger of Stevens–Johnson syndrome an…